Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 234, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 11, 2020, 5:06 PM CDT for Cedar County, St. Clair County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2020, 5:06 PM CDT (22:06 UTC)
- Expired
- Aug 11, 2020, 5:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cedar County, MO, St. Clair County, MO
The radar
The Springfield radar (KSGF), 81 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1534 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:32 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 11, 3:32 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Springfield MO 332 PM CDT Tue Aug 11 2020 .SHORT TERM...(This evening through Wednesday) Issued at 240 PM CDT Tue Aug 11 2020 Showers and thunderstorms associated with a mesoscale convective circulation over northeast OK and northwest AR continue to spread slowly eastward into southeast Kansas and southwest Misosuri this afternoon. Another circulation over south central Missouri has drifted into southeast Missouri but not before bringing heavy rainfall to the eastern Ozarks. The better instability for strong to severe storms will be south of the forecast area in central and north AR where better instability resides. Extensive cloud cover has limited instability enough to keep storms below severe intensities but with abundant moisture and enhanced convergence near the circulation, expect to see storms persist at least through early evening. Expect to see isolated to scattered showers and storms Wednesday afternoon mainly over the eastern MO Ozarks in vicinity of slow moving upper level disturbance. .LONG TERM...(Wednesday Night through Tuesday) Issued at 240 PM CDT Tue Aug 11 2020 We will continue to see intermittent mainly afternoon scattered storms through the end of the week as weak upper level disturbances interact with the warm and unstable airmass and the weak front meandering over the region. Overall think better chances for precip will be near the KS/OK borders on the eastern edge of the upper ridge buiding over the southwest US. It still looks like we will transition to cooler conditions next week but could see another surge in temperatures on Saturday with the upper ridge expanding into the central Plains. On Sunday, an upper level trough and cold front will move southward from the northern Plains into the Ozarks and bring some cooler air into the region. Decent upper level flow will improve chances for more organized convection along the front but still too early for severe potential. Temperatures are expected to rise only into the 80s on Monday and may see some areas remain below 80 degrees on Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1133 AM CDT Tue Aug 11 2020 Storm development will persist through the afternoon as an small scale convective circulation over eastern Ok and northwest AR moves eastward along the MO/AR border. There will be the potential for wind gusts up to 40 mph. Storm activity will decrease during the evening as the MCV exits the region with VFR conditions through tonight. Could see another round of afternoon storms toward the end of the forecast period as airmass destabilizes over the region. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Terry LONG TERM...Terry AVIATION...Terry
Hazardous weather outlook, Aug 11, 2:47 PM CDT, 2 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 247 PM CDT Tue Aug 11 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-122000- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 247 PM CDT Tue Aug 11 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. Elevated excessive heat risk. DISCUSSION... Thunderstorms will persist through early this evening for locations south of the Highway 54 corridor. A strong storm or two may be possible, but no severe weather is expected. Localized heavy rainfall and flooding may be possible where thunderstorms persist over a given location. Heat index values in the mid 90s will be possible this afternoon, mainly over central and west central Missouri. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional scattered storm activity will be possible on a daily basis from Wednesday into the coming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Terry
In the hours before
Special weather statement, Aug 11, 11:25 AM CDT, 5 hours 41 minutes before
Special Weather Statement
National Weather Service Springfield MO
1125 AM CDT Tue Aug 11 2020
MOZ102>104-111730-
Barry MO-Taney MO-Stone MO-
1125 AM CDT Tue Aug 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TANEY...SOUTHERN STONE
AND SOUTHEASTERN BARRY COUNTIES UNTIL 1230 PM CDT...
At 1125 AM CDT, Doppler radar was tracking a strong thunderstorm near
Urbanette, or 9 miles north of Berryville, moving northeast at 25
mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Branson... Lake Taneycomo...
Table Rock Lake... Table Rock State Park...
Hollister... Silver Dollar City...
Kimberling City... Forsyth...
Merriam Woods... Shell Knob...
Kissee Mills... Reeds Spring...
Rockaway Beach... Bull Creek...
Indian Point... Branson West...
Taneyville... Golden...
Table Rock... Emerald Beach...
LAT...LON 3650 9376 3661 9372 3682 9331 3681 9304
3650 9305
TIME...MOT...LOC 1625Z 244DEG 21KT 3651 9355
AlbanoSpecial weather statement, Aug 11, 11:49 AM CDT, 5 hours 17 minutes before
Special Weather Statement
National Weather Service Springfield MO
1149 AM CDT Tue Aug 11 2020
MOZ090-094-095-102-103-111730-
Barry MO-Greene MO-Lawrence MO-Christian MO-Stone MO-
1149 AM CDT Tue Aug 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHRISTIAN...NORTHERN
STONE...NORTHEASTERN BARRY...SOUTHEASTERN LAWRENCE AND SOUTH CENTRAL
GREENE COUNTIES UNTIL 1230 PM CDT...
At 1149 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Crane to 7 miles west of Kimberling City.
Movement was northeast at 20 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Nixa... Republic...
Table Rock Lake... Aurora...
Battlefield... Marionville...
Clever... Crane...
Billings... Highlandville...
Verona... Galena...
Brookline... Mccord Bend...
Hurley... Spokane...
Cape Fair... Wheelerville...
Chestnutridge... Jenkins...
This includes Interstate 44 near mile marker 69.
LAT...LON 3700 9385 3719 9336 3681 9317 3682 9331
3665 9364
TIME...MOT...LOC 1649Z 240DEG 16KT 3690 9366 3666 9356
AlbanoSpecial weather statement, Aug 11, 4:39 PM CDT, 27 minutes before
Special Weather Statement National Weather Service Springfield MO 439 PM CDT Tue Aug 11 2020 MOZ067-078-112215- Cedar MO-St. Clair MO- 439 PM CDT Tue Aug 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CEDAR AND WESTERN ST. CLAIR COUNTIES UNTIL 515 PM CDT... At 438 PM CDT, Doppler radar was tracking a strong thunderstorm near El Dorado Springs, moving northwest at 10 mph. Another strong storm was located 4 miles northwest of Roscoe in St. Clair County and was nearly stationary. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... El Dorado Springs... Stockton... Roscoe... Olympia... Tiffin... Johnson City... Taberville... Caplinger Mills... Filley... Cedar Springs... Monegaw Springs... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3769 9376 3768 9407 3816 9405 3816 9374 TIME...MOT...LOC 2138Z 117DEG 8KT 3781 9397 DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 6:12 AM CDT | Areal Flood Advisory | SGF | Laclede, Phelps, Pulaski, Texas | 6 hr |
| Aug 11, 7:04 AM CDT | Flash Flood Warning | SGF | Laclede, Texas | 5 hr |
| Aug 11, 9:39 AM CDT | Flash Flood Warning | SGF | Laclede, Pulaski | 2 hr |
| Aug 11, 10:29 AM CDT | Special Weather Statement | SGF | Maries | 46 min |
| Aug 11, 11:25 AM CDT | Special Weather Statement | SGF | Stone | 65 min |
| Aug 11, 11:49 AM CDT | Special Weather Statement | SGF | Stone | 41 min |
| Aug 11, 11:59 AM CDT | Areal Flood Advisory | SGF | Laclede, Pulaski, Texas | 3 hr |
| Aug 11, 4:39 PM CDT | Special Weather Statement | SGF | Cedar, St. Clair | 36 min |
| Aug 11, 5:24 PM CDT | Flash Flood Warning | SGF | Cedar, St. Clair | 3 hr |
| Aug 11, 5:36 PM CDT | Special Weather Statement | SGF | St. Clair | 24 min |
| Aug 11, 5:48 PM CDT | Special Weather Statement | SGF | Polk | 27 min |
| Aug 11, 6:04 PM CDT | Special Weather Statement | SGF | Cedar | 26 min |
| Aug 11, 6:21 PM CDT | Flash Flood Warning | SGF | St. Clair | 116 min |
| Aug 11, 6:48 PM CDT | Special Weather Statement | SGF | Hickory | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.